Alert archive / California / Special Weather Statements in 2019
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Feb 2, 2019, 5:13 PM PST for Humboldt County, California. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2019, 5:13 PM PST (01:13 UTC)
- Expired
- Feb 2, 2019, 5:45 PM PST
- In force
- 32 min
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 31 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375 WWUS86 KEKA 030113 SPSEKA Special Weather Statement National Weather Service Eureka CA 513 PM PST SAT FEB 2 2019 CAZ103-106-030145- Northern Humboldt Coast CA-Southern Humboldt Interior CA- 513 PM PST SAT FEB 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUMBOLDT COUNTY UNTIL 545 PM PST... At 511 PM PST, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Eureka, moving west at 15 mph. Nickel sized hail will be possible with this storm. Locations impacted include... Freshwater and Pine Hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small hail is expected to affect rural areas immediately south and east of Eureka, including some outer neighborhoods such as Freshwater and Pine Hills. Dark clouds ahead may signal the potential for small hail, so slow down and ensure that your headlights are on. Small hail can accumulate on roadways resulting in very slippery conditions. If driving on a hail covered road, do not slam on the brakes. Instead ease off the gas pedal and avoid over-correcting. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4073 12395 4059 12400 4064 12420 4081 12408 TIME...MOT...LOC 0111Z 110DEG 13KT 4066 12406 $$ BC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Feb 2, 3:18 PM PST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 2, 3:18 PM PST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
318 PM PST Sat Feb 2 2019
.SYNOPSIS...Scattered rain showers will persist through tonight
behind a departing system. Much colder air will follow, with more
widespread showers, small hail, and lowering snow levels Sunday
and Monday. Drier weather will return by Tuesday.
&&
.DISCUSSION...This afternoon's satellite imagery reveals a robust
dry slot extending across Del Norte and Humboldt Counties wrapping
into the center of a nearly vertically stacked low pressure
system moving into the San Francisco Bay area. This has put a
damper on shower activity across much of the area, although some
showers are present across portions of Mendocino and Trinity
Counties. Shower activity will remain pretty spotty overnight as a
transient shortwave ridge moves overhead in advance of the next
series of systems approaching the area.
Showers will quickly increase in coverage and intensity Sunday
morning and continue into Sunday afternoon ahead of a vigorous
shortwave trough approaching from the west. Strong cold air
advection will begin to drag snow levels down across the northern
extent of the area to around 2500 ft by late afternoon, and then
to around 1000 ft or perhaps a bit lower across Del Norte COunty
by Monday morning. Widespread showers will continue into the day
on Monday as a deep upper level trough drops into the region from
the north. Snow amounts look to be on track from previous
forecasts, and have thus upgraded the Winter Storm Watch to a
warning for location above 2500 ft. The abundant cold air aloft
will also support the threat of small hail within the heaviest
rain showers closer to sea level from Sunday afternoon through
Monday.
Model guidance has slightly slowed the progression of the upper
low, with showers now looking to stick around into Tuesday
morning even as they decrease in coverage and intensity. This
could support slightly higher snow accumulations across lower
elevations of Trinity County through Tuesday morning, although
amounts should still remain pretty minor overall. A drying trend
will then commence through Thursday as high pressure builds over
the eastern Pacific. Guidance is hinting at another chance of
precipitation late in the week, but significant uncertainty
remains at that point in the forecast. /CB
&&
.AVIATION...Generally VFR conditions are occurring area wide today.
Some locations have seen brief drops to MVFR to IFR conditions with
passing rain showers that will continue through this evening.
Surface wind speeds have also increased this afternoon so there are
no current concerns for low level wind shear. Newest guidance
indicates there is a period of low level wind shear concerns this
evening at UKI in which surface winds will decouple while winds
aloft will stay near 30 kts therefore wind shear may need to be
added to the UKI TAF. Late tonight into early tomorrow morning
showers will become more widespread leading to lower clouds ceilings
and reduced visibilities in the heavier showers. /WCI
&&
.MARINE...Winds continue to decrease today across the southern
waters as the low pressure system continues to dive to the south.
Short period seas will continue to slowly diminish across the
southern waters this afternoon, therefore will allow the
hazardous seas warning to expire at 3pm and hoist a small craft
advisory in its place through at least Sunday morning. Late sunday
night into Monday northerly winds may increase to around 20 kt
behind another cold front that will move through the area which
will also allow shorter period northerly wind waves to increase.
The remainder of the forecast period has relatively low confidence
in respect to wind direction, magnitude, and sea state due to
differing model guidance. /WCI
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning from 10 PM Sunday to 10 PM PST Monday for
CAZ106-108-110-111.
Flash Flood Watch through Monday afternoon for CAZ107-110-113.
Winter Storm Warning from 4 PM Sunday to 10 PM PST Monday for
CAZ102-105-107.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
9 PM PST this evening for PZZ455.
Small Craft Advisory until 6 AM PST Sunday for PZZ470.
Small Craft Advisory until 3 AM PST Sunday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 2, 2:43 PM PST, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 243 PM PST Sat Feb 2 2019 CAZ101-103-104-032245- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 243 PM PST Sat Feb 2 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small hail showers will be possible on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-032245- Del Norte Interior-Northern Humboldt Interior- 243 PM PST Sat Feb 2 2019 ...WINTER STORM WARNING IN EFFECT FROM 4 PM SUNDAY TO 10 PM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Winter Storm Warning is in effect above 2500 feet from Sunday afternoon through Monday evening. Snow levels will initially be around 3000 feet on Sunday evening, but will continue to fall to around 1000 feet by Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-108-032245- Southern Humboldt Interior-Southern Trinity- 243 PM PST Sat Feb 2 2019 ...WINTER STORM WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 PM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Winter Storm Warning is in effect above 2500 feet from Sunday evening through Monday evening. Snow levels will initially be around 3000 feet on Sunday evening, but will fall to around 2000 feet by Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-032245- Northern Trinity- 243 PM PST Sat Feb 2 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... ...WINTER STORM WARNING IN EFFECT FROM 4 PM SUNDAY TO 10 PM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Flash Flood Watch is currently in effect for area burn scars. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Flash Flood Watch is in effect for area burn scars through Monday afternoon. A Winter Storm Warning is currently in effect above 2500 feet from Sunday afternoon through Monday evening. Snow levels will initially be around 3000 feet on Sunday evening, but will fall to around 1500 feet by Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-112-032245- Mendocino Coast-Southwestern Mendocino Interior- 243 PM PST Sat Feb 2 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small hail showers will be possible on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ113-032245- Southeastern Mendocino Interior- 243 PM PST Sat Feb 2 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Flash Flood Watch is currently in effect for area burn scars. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Flash Flood Watch is in effect through Monday afternoon for area burn scars. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-032245- Northwestern Mendocino Interior- 243 PM PST Sat Feb 2 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... ...WINTER STORM WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 PM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Flash Flood Watch is currently in effect for area burn scars. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Flash Flood Watch is in effect for area burn scars through Monday afternoon. A Winter Storm Warning is in effect above 2500 feet from Sunday evening through Monday evening. Snow levels will initially be around 3500 feet on Sunday evening, but will continue to fall to around 2500 feet by Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ111-032245- Northeastern Mendocino Interior- 243 PM PST Sat Feb 2 2019 ...WINTER STORM WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 PM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Winter Storm Warning is in effect above 2500 feet from Sunday evening through Monday evening. Snow levels will initially be around 3000 feet on Sunday night, then fall to around 2000 feet by Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 2, 4:10 PM PST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Eureka CA
410 PM PST SAT FEB 2 2019
CAZ106-030045-
Southern Humboldt Interior CA-
410 PM PST SAT FEB 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL 445
PM PST...
At 408 PM PST, trained weather spotters reported a strong shower
near Bridgeville, or 8 miles east of Grizzly Creek Redwoods State
Park, moving northwest at 25 mph.
Pea to Half inch hail will be possible with this storm...enough to
cover roadways.
Locations impacted include...
Bridgeville and Maple Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small hail is expected to affect highway 36 and Alderpoint Road
from Bridgeville northward. Dark clouds ahead may signal the
potential for small hail, so slow down and ensure that your
headlights are on. Small hail can accumulate on roadways resulting
in very slippery conditions. If driving on a hail covered road, do
not slam on the brakes. Instead ease off the gas pedal and avoid
over-correcting.
&&
LAT...LON 4068 12402 4071 12402 4081 12389 4051 12361
4041 12376 4067 12405
TIME...MOT...LOC 0008Z 139DEG 20KT 4052 12374
BCSpecial weather statement, Feb 2, 4:47 PM PST, 26 minutes before
Special Weather Statement National Weather Service Eureka CA 447 PM PST SAT FEB 2 2019 CAZ103-106-030115- Northern Humboldt Coast CA-Southern Humboldt Interior CA- 447 PM PST SAT FEB 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL 515 PM PST... At 445 PM PST, trained weather spotters reported a thunderstorm 9 miles northeast of Carlotta, or 10 miles north of Grizzly Creek Redwoods State Park, moving northwest at 20 mph. Pea to half inch hail will be possible with this storm. Locations impacted include... Kneeland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small hail is expected to affect rural roadways between Bridgeville and Kneeland, including Alderpoint Road. Dark clouds ahead may signal the potential for small hail, so slow down and ensure that your headlights are on. Small hail can accumulate on roadways resulting in very slippery conditions. If driving on a hail covered road, do not slam on the brakes. Instead ease off the gas pedal and avoid over-correcting. && LAT...LON 4062 12378 4052 12391 4068 12411 4080 12393 TIME...MOT...LOC 0045Z 139DEG 18KT 4063 12393 BC
Special weather statement, Feb 2, 5:13 PM PST, 0 minutes before
Special Weather Statement National Weather Service Eureka CA 513 PM PST SAT FEB 2 2019 CAZ103-106-030145- Northern Humboldt Coast CA-Southern Humboldt Interior CA- 513 PM PST SAT FEB 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUMBOLDT COUNTY UNTIL 545 PM PST... At 511 PM PST, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Eureka, moving west at 15 mph. Nickel sized hail will be possible with this storm. Locations impacted include... Freshwater and Pine Hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small hail is expected to affect rural areas immediately south and east of Eureka, including some outer neighborhoods such as Freshwater and Pine Hills. Dark clouds ahead may signal the potential for small hail, so slow down and ensure that your headlights are on. Small hail can accumulate on roadways resulting in very slippery conditions. If driving on a hail covered road, do not slam on the brakes. Instead ease off the gas pedal and avoid over-correcting. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4073 12395 4059 12400 4064 12420 4081 12408 TIME...MOT...LOC 0111Z 110DEG 13KT 4066 12406 BC
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 4:10 PM PST | Special Weather Statement | EKA | Humboldt | 35 min |
| Feb 2, 4:47 PM PST | Special Weather Statement | EKA | Humboldt | 28 min |
| Feb 3, 3:09 AM PST | Small Craft Advisory | EKA | 5 hr | |
| Feb 3, 5:52 AM PST | Coastal Flood Advisory | EKA | Humboldt | 6 hr |
| Feb 3, 3:09 PM PST | Small Craft Advisory | EKA | 69 hr |
Nearby
Special Weather Statements in California, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.